Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Degeneracy theorems for holomorphic mappings between algebraic varieties


Author: Robert Molzon
Journal: Trans. Amer. Math. Soc. 270 (1982), 183-192
MSC: Primary 32H30
DOI: https://doi.org/10.1090/S0002-9947-1982-0642337-0
MathSciNet review: 642337
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Degeneracy theorems are proved for holomorphic mappings from affine algebraic manifolds to projective algebraic manifolds of equal dimensions. A mapping is degenerate if it satisfies a growth estimate and omits a set of $ \kappa $-plane sections of positive capacity; the capacity being defined in terms of a singular integral. The capacity is a more delicate method of measuring the size of a set of $ \kappa $-plane sections than Hausdorff measure and arises naturally by considering the singular integrals in the First Main Theorem of Nevanlinna.


References [Enhancements On Off] (What's this?)

  • [1] R. Bott and S. S. Chern, Hermitian vector bundles and the equidistribution of the zeros of their holomorphic sections, Acta Math. 114 (1967), 71-112. MR 0185607 (32:3070)
  • [2] Lennart Carleson, Selected problems on exceptional sets, Van Nostrand, Princeton, N. J., 1967. MR 0225986 (37:1576)
  • [3] J. Carlson and P. Griffiths, The order functions for entire holomorphic mappings, Value Distribution Theory (edited by R. Kujala and A. Vitter, III), Dekker, New York, 1974. MR 0404699 (53:8499)
  • [4] J. Carlson, A moving lemma for the transcendental Bezout problem, Ann. of Math. (2) 130 (1976), 305-330. MR 0409901 (53:13653)
  • [5] M. Green, Holomorphic maps to algebraic varieties, Amer. J. Math. 97 (1975), 317-322. MR 0367302 (51:3544)
  • [6] P. Griffiths and J. King, Nevanlinna theory and holomorphic mappings between algebraic varieties, Acta Math. 130 (1973), 145-220. MR 0427690 (55:721)
  • [7] J. Hirschfelder, First main theorem of value distribution, Invent. Math. 8 (1969), 1-33. MR 0245840 (39:7146)
  • [8] R. Molzon, Sets omitted by equidimensional holomorphic mappings, Amer. J. Math. 101 (1979), 1271-1283. MR 548881 (80m:32004)
  • [9] W. Stoll, Invariant forms of Grassmann manifolds, Ann. of Math. Studies, no. 89, Princeton Univ. Press, Princeton, N. J., 1977. MR 0481089 (58:1235)
  • [10] H. Wu, Remarks on the first main theorem in equidistribution theory. III, J. Differential Geom. 3 (1968), 83-94. MR 0276502 (43:2247c)
  • [11] -, Mappings of Riemann surfaces (Nevanlinna theory), Proc. Sympos. in Pure Math., vol. 11, Amer. Math. Soc., Providence, R. I., 1968, pp. 480-532. MR 0237772 (38:6053)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32H30

Retrieve articles in all journals with MSC: 32H30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0642337-0
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society